Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 213, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 25, 2021, 9:00 PM CDT for Briscoe County, Floyd County, Swisher County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 9:00 PM CDT (02:00 UTC)
- Expired
- Jun 25, 2021, 9:19 PM CDT
- In force
- 19 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Briscoe County, TX, Floyd County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 92 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
814
WUUS54 KLUB 260200
SVRLUB
TXC045-153-437-260300-
/O.NEW.KLUB.SV.W.0213.210626T0200Z-210626T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
900 PM CDT Fri Jun 25 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northwestern Floyd County in northwestern Texas...
Southeastern Swisher County in the Panhandle of Texas...
Southwestern Briscoe County in the Panhandle of Texas...
* Until 1000 PM CDT.
* At 858 PM CDT, a severe thunderstorm was located near Claytonville,
or 11 miles northeast of Plainview, moving northeast at 15 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Silverton, Caprock Canyon State Park, Quitaque, Mackenzie Reservoir
and Claytonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3436 10101 3423 10154 3426 10157 3431 10157
3431 10163 3438 10170 3475 10138 3475 10131
TIME...MOT...LOC 0158Z 245DEG 14KT 3432 10159
HAIL...<.75IN
WIND...70MPH
$$
PAZOS2 follow-up statements
330
WWUS54 KLUB 260208
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
908 PM CDT Fri Jun 25 2021
TXC045-153-437-260300-
/O.CON.KLUB.SV.W.0213.000000T0000Z-210626T0300Z/
Floyd TX-Swisher TX-Briscoe TX-
908 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN FLOYD...SOUTHEASTERN SWISHER AND SOUTHWESTERN
BRISCOE COUNTIES...
At 908 PM CDT, a severe thunderstorm was located near Claytonville,
or 14 miles northeast of Plainview, moving northeast at 15 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Silverton, Caprock Canyon State Park, Quitaque, Mackenzie Reservoir
and Claytonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3436 10101 3425 10146 3431 10156 3431 10157
3432 10158 3438 10170 3475 10138 3475 10131
TIME...MOT...LOC 0208Z 245DEG 14KT 3434 10155
HAIL...<.75IN
WIND...70MPH
$$
PAZOS197
WWUS54 KLUB 260219
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
919 PM CDT Fri Jun 25 2021
TXC045-153-437-260229-
/O.CAN.KLUB.SV.W.0213.000000T0000Z-210626T0300Z/
Floyd TX-Swisher TX-Briscoe TX-
919 PM CDT Fri Jun 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLOYD...
SOUTHEASTERN SWISHER AND SOUTHWESTERN BRISCOE COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of and northwestern Texas.
LAT...LON 3436 10101 3425 10146 3431 10156 3431 10157
3432 10158 3438 10170 3475 10138 3475 10131
TIME...MOT...LOC 0216Z 245DEG 14KT 3436 10150
$$
PAZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:31 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 25, 6:31 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 631 PM CDT Fri Jun 25 2021 .AVIATION... Showers and thunderstorms will be in the vicinity of all three terminals for much of the next 24hrs. VFR ceilings and visibility are expected to persist through the forecast period unless a strong storm passes directly over the airports, with MVFR conditions over a short period of time. && .PREV DISCUSSION... /issued 316 PM CDT Fri Jun 25 2021/ SHORT TERM... This afternoon begins a period of transition for much of West Texas, as the hot and dry weather of the past few days will make its exit and a period of unsettled and wet weather takes its place. Analysis this afternoon reveals the beginnings of the synoptic setup which will dominate throughout much of the coming week, with a highly amplified upper flow regime setting up over the CONUS. The main synoptic features include a very strong upper anticyclone centered over Vancouver, BC, with a cutoff low well offshore of California. As these features build and deepen, respectively, tonight through Saturday, a deep upper trough will settle over the central CONUS. Satellite imagery depicts this evolving setup quite clearly, with water vapor imagery showing the upper trough digging southeastward over the Intermountain West and healthy midlevel moisture allowing afternoon convection to fire over the Rocky Mountains. At the surface, a diffuse boundary is currently draped over the Central Plains, with surface troughing over eastern New Mexico resulting in southerly surface flow over the CWA. As a result of near-continuous southerly flow and corresponding moisture advection over the past few days, the atmospheric column remains extremely moist, with 12z soundings from MAF and AMA sampling PWATs of 1.56" and 1.33", respectively. These values fall above the 90th percentile of climatology. Steep midlevel lapse rates combined with abundant surface moisture produce MUCAPE values in excess of 2000 J/kg this afternoon. Thunderstorms are expected to initiate in the vicinity of the TX/NM state line late this afternoon within the area of maximum low-level convergence associated with the surface trough and a slow-moving dryline. Visible satellite imagery confirms the presence of a developing cumulus field over the CWA westward into New Mexico as of 1930z. Initially, these storms will likely be discrete, with large hail and damaging winds appearing to be the main threat due to the magnitude of instability. With several weak impulses rounding the base of the upper trough this afternoon in addition to unseasonably high 0-6km shear values near 40kts, upper level support appears favorable for the maintenance and eastward propagation of convection. Consequently, storms will likely acquire more of a multicellular character as they move eastward, possibly forming into a line this evening. As this occurs, the main severe threat transitions to damaging winds. Additionally, the magnitude of moisture present within the lower atmosphere will present a heavy rain and flooding threat with this activity as well. Overnight into early Saturday morning, the initial batch of thunderstorm activity will likely be pushing east of the area. However, the low-level jet will be strengthening, with guidance suggesting southerly 850mb winds nearing 40kt overnight. In addition, it is anticipated that convective coverage across the TX/OK panhandles will be sufficient to send a few outflow boundaries southward into the CWA. Should this occur, the potential exists for additional rounds of convection enhanced by the LLJ to develop overnight, possibly lingering into Saturday morning. For this reason, chance PoPs were kept in place for the overnight period, mainly across our northern counties where the influence from any outflow boundaries would be most pronounced. During the morning hours on Saturday, any residual overnight convection will finally exit the area to the east, with skies beginning to clear. However, this break in the action is expected to be short-lived, as southerly surface flow continues to keep the low levels warm and moist. Thunderstorm chances increase again on Saturday afternoon, as continued surface troughing in eastern New Mexico combined with the influence of an approaching frontal boundary from the north will support convective initiation. By Saturday afternoon, guidance suggests that MUCAPE may exceed 3000 J/kg, with 0-6km shear possibly reaching near 50kt. With PWATs also approaching 1.4", the threat for severe weather, heavy rain, and flooding will overspread the CWA Saturday afternoon. Thunderstorm coverage will likely expand into the evening, with an ongoing heavy rain and flash flooding threat persisting into the long term period. Will let later shifts evaluate the need for a Flood Watch as new guidance becomes available and the mesoscale details become clearer. /DWK LONG TERM... Long term forecast remains on track this afternoon with a focus on the potential for heavy rainfall Saturday night into Sunday with prolonged rain chances into next week. Upper level pattern will be characterized by a strong area of high pressure located over British Columbia and the Pacific Northwest which will place a trough across the central U.S. down into the Southern Plains. Still appears that the cold front will settle across our region by Saturday evening which will serve as the focusing mechanism for rainfall during the overnight hours. Upper level support will be in place as a shortwave moves across the region with the right entrance region of a 250 mb jet streak located overhead. At lower levels an 850 mb jet should ramp up leading to strong moisture transport intersecting the cold front across the area. PWAT values will be anomalously high for this time of year with around 1.25-1.5" and localized areas up to 1.75". Long skinny cape profiles will be in place for much of the night therefore all of these factors will set the stage for efficient rainfall processes during the overnight hours and hence flooding will be the primary threat. As the LLJ weakens towards daybreak on Sunday activity may become a bit more scattered across the region however with lift still in place continued showers and thunderstorms appear likely. At this time the heaviest rainfall appears to be across the southern half of the CWA due to where the cold front is expected to stall however these details will be better honed during the event. Rain cooled air may help to shove this front a bit farther south however that is dependent on what actually occurs during the overnight hours. As long as the front remains near our region though a continued threat for heavy rainfall will remain possible. Upper level troughing along with high PWAT values will remain in place through the majority of week ahead therefore continued rainfall chances look possible. Obviously each round of rainfall will affect the chances for future rounds of rainfall by changing where surface convergence will be maximized. Long range ensemble guidance indicates that for Lubbock rainfall totals of 1.5-3" appears likely by the end of next week (however even higher totals would be possible based on the mesoscale details) with the majority of that rainfall occurring Saturday night through Monday. With troughing overhead along with clouds/rainfall temperatures each afternoon starting on Sunday through the end of the week will also be below normal. An additional front appears to approach the area towards the end of the week which may focus another round of rainfall across the area. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55
Hazardous weather outlook, Jun 25, 11:36 AM CDT, 9 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1136 AM CDT Fri Jun 25 2021 TXZ021>044-261645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1136 AM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are expected to develop over the western South Plains and far southwestern Texas Panhandle this late afternoon. Wind gusts to 65 mph, hail to the size of golf balls, and flooding will be possible with the most intense activity. These storms are expected to form into a line as they move east. As this occurs, the threat will transition mainly to wind gusts to 65 mph and localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rain is possible Saturday evening into Sunday across West Texas. Several clusters of thunderstorms are expected to form Saturday evening and slowly move east across the South Plains and Rolling Plains. A few storms may become severe, however, flash flooding will be the main hazard from this activity. Additional chances for thunderstorms will continue into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jun 25, 6:58 PM CDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Lubbock TX 658 PM CDT Fri Jun 25 2021 TXZ024-260045- Briscoe TX- 658 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRISCOE COUNTY UNTIL 745 PM CDT... At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near Vigo Park, or 15 miles northwest of Silverton, moving east at 25 mph. Nickel size hail and wind gusts to 55 mph will be possible with this storm. Locations impacted include... Mackenzie Reservoir. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for the Panhandle of Texas. LAT...LON 3454 10107 3455 10147 3475 10147 3475 10109 TIME...MOT...LOC 2357Z 265DEG 23KT 3467 10144 WCI
Special weather statement, Jun 25, 7:29 PM CDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Lubbock TX 729 PM CDT Fri Jun 25 2021 TXZ030-031-036-037-260100- Floyd TX-Dickens TX-Motley TX-Crosby TX- 729 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKENS... SOUTHEASTERN FLOYD...NORTHEASTERN CROSBY AND SOUTHWESTERN MOTLEY COUNTIES UNTIL 800 PM CDT... At 729 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Mcadoo, or 9 miles east of Crosbyton, moving northeast at 35 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... White River Lake, Mcadoo and Afton. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for northwestern Texas. LAT...LON 3348 10110 3368 10120 3399 10100 3371 10071 TIME...MOT...LOC 0029Z 239DEG 31KT 3366 10108 PAZOS
Special weather statement, Jun 25, 7:35 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Lubbock TX
735 PM CDT Fri Jun 25 2021
TXZ028-029-033-034-260100-
Hockley TX-Cochran TX-Lamb TX-Hale TX-
735 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAILEY...
NORTHEASTERN COCHRAN...NORTHWESTERN HOCKLEY...SOUTHWESTERN HALE AND
SOUTHERN LAMB COUNTIES UNTIL 800 PM CDT...
At 735 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Pep, or 12 miles east of Morton, moving northeast at
35 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Littlefield, Anton, Amherst, Fieldton, Spade, Whitharral, Pep and
Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Texas.
LAT...LON 3383 10265 3383 10262 3387 10262 3419 10243
3390 10200 3352 10259 3375 10269
TIME...MOT...LOC 0035Z 237DEG 41KT 3374 10255
PAZOSLocal storm report, Jun 25, 8:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
816 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 3 NNW MCADOO 33.77N 101.03W
06/25/2021 M75 MPH DICKENS TX MESONET
&&
EVENT NUMBER LUB2100401
MLPSpecial weather statement, Jun 25, 8:20 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Lubbock TX 820 PM CDT Fri Jun 25 2021 TXZ028-029-034-035-260145- Hockley TX-Lamb TX-Lubbock TX-Hale TX- 820 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LUBBOCK... NORTHEASTERN HOCKLEY...SOUTHWESTERN HALE AND SOUTHEASTERN LAMB COUNTIES UNTIL 845 PM CDT... At 820 PM CDT, Doppler radar was tracking a strong thunderstorm near Anton, or 15 miles southeast of Littlefield, moving east at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lubbock, Shallowater, Anton, Cotton Center, Spade and Reese Center. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for northwestern Texas. LAT...LON 3362 10227 3396 10224 3403 10188 3361 10186 TIME...MOT...LOC 0120Z 271DEG 28KT 3376 10215 PAZOS
Special weather statement, Jun 25, 8:40 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Lubbock TX 840 PM CDT Fri Jun 25 2021 TXZ025-260215- Hall TX- 840 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL COUNTY UNTIL 915 PM CDT... At 840 PM CDT, Doppler radar was tracking a strong thunderstorm near Memphis, moving east at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Memphis. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for the Panhandle of Texas. LAT...LON 3468 10042 3464 10065 3475 10069 3475 10042 TIME...MOT...LOC 0140Z 254DEG 17KT 3476 10060 PAZOS
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:29 PM CDT | Special Weather Statement | LUB | Dickens | 31 min |
| Jun 25, 7:35 PM CDT | Special Weather Statement | LUB | Lamb | 25 min |
| Jun 25, 8:20 PM CDT | Special Weather Statement | LUB | Lubbock | 25 min |
| Jun 25, 8:26 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 34 min |
| Jun 25, 8:40 PM CDT | Special Weather Statement | LUB | Hall | 35 min |
| Jun 25, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 18 min |
| Jun 25, 11:23 PM CDT | Special Weather Statement | LUB | Parmer | 37 min |
| Jun 26, 12:08 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 67 min |
| Jun 26, 12:45 AM CDT | Flash Flood Warning | LUB | Castro, Swisher | 109 min |
| Jun 26, 12:53 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 67 min |
| Jun 26, 2:37 AM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Swisher | 2 hr |
| Jun 26, 9:50 AM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 78 min |
| Jun 26, 11:14 AM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 44 hr |
| Jun 26, 4:35 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 55 min |
| Jun 26, 5:24 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 66 min |
| Jun 26, 5:28 PM CDT | Special Weather Statement | LUB | Yoakum | 32 min |
| Jun 26, 5:39 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 66 min |
| Jun 26, 6:17 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 43 min |
| Jun 26, 6:25 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.